Alert archive / Minnesota / River Flood Warnings in 2010

River Flood Warning 32, NWS Twin Cities, MN

September 3, 2010Blue Earth County, Brown County, Nicollet County, Minnesota

NWS Twin Cities, MN issued this river flood warning at Sep 3, 2010, 11:19 AM CDT for Blue Earth County, Brown County, Nicollet County, Minnesota. It took effect at Sep 9, 2010, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 3, 2010, 11:19 AM CDT (16:19 UTC)
In effect from
Sep 9, 2010, 7:00 PM CDT
Expired
Sep 4, 2010, 7:32 PM CDT
In force
Issued by
NWS Twin Cities, MN
Flood severity
Minor

Counties Blue Earth County, MN, Brown County, MN, Nicollet County, MN

The radar

The Minneapolis radar (KMPX), 94 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Minnesota River at New Ulm (NULM5).

Action stage
796 ft
Minor stage
800 ft
Moderate stage
804 ft
Major stage
806 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05316770, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WGUS43 KMPX 031619
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1119 AM CDT FRI SEP 3 2010

...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... 

  REDWOOD RIVER NEAR REDWOOD FALLS AFFECTING REDWOOD COUNTY
  MINNESOTA RIVER AT NEW ULM AFFECTING BLUE EARTH...BROWN AND 
  NICOLLET COUNTIES

.HEAVY RAINFALL OCCURRED IN THE UPPER MINNESOTA...COTTOWWOOD AND REDWOOD 
FALLS RIVER BASIN WEDNESDAY NIGHT AND INTO EARLY THURSDAY MORNING. 
RAINFALL AMOUNTS AVERAGED BETWEEN 2.5 TO 4 INCHES WITH SEVERAL 
LOCATIONS RECEIVING AROUND 5 INCHES. THIS RAIN WILL LEAD TO 
RISES ON BOTH THE REDWOOD FALLS RIVER AS WELL AS THE MINNESOTA. 

FOR THE REDWOOD FALLS RIVER AT REDWOOD FALLS...THE RIVER IS EXPECTED TO
RISE ABOVE FLOOD STAGE ON SATURDAY. FOR THE MINNESOTA RIVER AT NEW 
ULM...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE TUESDAY NIGHT.  

THE WEEKEND LOOKS DRY...HOWEVER WE ARE EXPECTING ANOTHER SYSTEM TO 
IMPACT THE AREA ON MONDAY. AT THIS POINT...THE MAIN FOCUS FOR RAIN 
WILL BE ACROSS NORTHERN MINNESOTA. SO SIGNIFICANT IMPACTS TO THE 
REDWOOD FALLS AND UPPER MINNESOTA BASINS ARE NOT EXPECTED AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION 
FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT.

&&

MNC127-042219-
/O.NEW.KMPX.FL.W.0031.100904T1851Z-100910T1500Z/
/RWDM5.1.ER.100904T1851Z.100906T0600Z.100909T2100Z.NO/
1119 AM CDT FRI SEP 3 2010

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE REDWOOD RIVER NEAR REDWOOD FALLS.
* FROM SATURDAY AFTERNOON TO FRIDAY SEPTEMBER 10.
* AT  7:00 AM FRIDAY THE STAGE WAS 4.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 8.3 FEET BY EARLY MONDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.3 FEET 
  ON MAR 31 2002.

$$

MNC013-015-103-042219-
/O.NEW.KMPX.FL.W.0032.100908T0200Z-000000T0000Z/
/NULM5.1.ER.100908T0200Z.100909T1200Z.000000T0000Z.NO/
1119 AM CDT FRI SEP 3 2010

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MINNESOTA RIVER AT NEW ULM.
* FROM TUESDAY EVENING UNTIL FURTHER NOTICE.
* AT  7:25 AM FRIDAY THE STAGE WAS 790.3 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 796.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT AND 
  CONTINUE TO RISE TO NEAR 797.5 FEET BY THURSDAY MORNING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 797.6 
  FEET ON MAR 19 1971.

$$
2 follow-up statements
907 
WGUS83 KMPX 041623
FLSMPX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1122 AM CDT SAT SEP 4 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  REDWOOD RIVER NEAR REDWOOD FALLS AFFECTING REDWOOD COUNTY 
  MINNESOTA RIVER AT NEW ULM AFFECTING BLUE EARTH...BROWN AND NICOLLET
  COUNTIES 

.OVERVIEW...

DRY CONDITIONS WILL PERSIST INTO SUNDAY ACROSS THE WARNED AREA. REDWOOD
FALLS IS EXPECTED TO CREST ON MONDAY AND SLOWLY FALL TO BELOW FLOOD
STAGE BY THURSDAY...WHILE RIVER LEVELS AT NEW ULM ARE FORECASTED TO CREST
ON FRIDAY...AND SLOWLY FALL THEREAFTER. ALTHOUGH A NEW STORM SYSTEM WILL
BRING ADDITIONAL RAINS TO THE REGION ON MONDAY AND MONDAY NIGHT...MOST OF
THE MODERATE TO HEAVY RAINFALL WILL OCCUR OVER NORTHERN MINNESOTA.
TEMPERATURES WILL CLIMB INTO THE MID 70S ON SUNDAY...AND INTO THE MID
70S TO NEAR 80 ON MONDAY...SLIGHTLY IMPROVING EVAPORATION TRENDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION 
FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT.

&&

MNC127-052222-
/O.EXT.KMPX.FL.W.0031.100905T0824Z-100909T2100Z/
/RWDM5.1.ER.100905T0824Z.100906T1800Z.100909T0300Z.NO/
1122 AM CDT SAT SEP 4 2010

THE FLOOD WARNING CONTINUES FOR
  THE REDWOOD RIVER NEAR REDWOOD FALLS.
* AT  7:00 AM SATURDAY THE STAGE WAS 4.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 7.7 FEET BY EARLY AFTERNOON ON MONDAY . THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY WEDNESDAY BEFORE MIDNIGHT.
* IMPACT...AT 6.0 FEET...LOW LYING AREAS AND SOME ROADS ALONG THE 
  RIVER BEGIN TO EXPERIENCE FLOODING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.3 FEET 
  ON MAR 31 2002.

$$

MNC013-015-103-052222-
/O.EXT.KMPX.FL.W.0032.100910T0000Z-100912T1200Z/
/NULM5.1.ER.100910T0000Z.100910T0600Z.100911T0000Z.NO/
1122 AM CDT SAT SEP 4 2010

THE FLOOD WARNING CONTINUES FOR
  THE MINNESOTA RIVER AT NEW ULM.
* AT  7:25 AM SATURDAY THE STAGE WAS 791.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 796.0 FEET. 
* FORECAST...RISE TO FLOOD STAGE BY THURSDAY EVENING AND CONTINUE 
  TO RISE TO NEAR 796.1 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 795.0 FEET...FLOOD WATERS BEGIN TO IMPACT THE ACCESS 
  ROADS IN THE FLOODPLAIN.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 797.6 
  FEET ON MAR 19 1971.
$$
231 
WGUS83 KMPX 050032
FLSMPX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
732 PM CDT SAT SEP 4 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  MINNESOTA RIVER AT NEW ULM AFFECTING BLUE EARTH...BROWN AND 
  NICOLLET COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  REDWOOD RIVER NEAR REDWOOD FALLS AFFECTING REDWOOD COUNTY 

.OVERVIEW...
THE MINNESOTA RIVER AT NEW ULM WILL NOT REACH FLOOD STAGE GIVEN THE PRESENT RIVER CONDITIONS 

THE REDWOOD RIVER AT REDWOOD FALLS WILL RISE SLIGHTLY ABOVE FLOOD STAGE MONDAY MORNING AND WILL GRADUALLY DROP BELOW FLOOD STAGE TUESDAY MORNING  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION 
FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT.

&&

MNC127-060632-
/O.EXT.KMPX.FL.W.0031.100906T0600Z-100908T0300Z/
/RWDM5.1.ER.100906T0600Z.100906T1200Z.100907T0900Z.NO/
732 PM CDT SAT SEP 4 2010

THE FLOOD WARNING CONTINUES FOR
  THE REDWOOD RIVER NEAR REDWOOD FALLS.
* AT  3:00 PM SATURDAY THE STAGE WAS 4.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 6.2 FEET BY MONDAY MORNING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...AT 6.0 FEET...LOW LYING AREAS AND SOME ROADS ALONG THE 
  RIVER BEGIN TO EXPERIENCE FLOODING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 4.6 FEET 
  ON MAR 24 2009.

$$

MNC013-015-103-050102-
/O.CAN.KMPX.FL.W.0032.000000T0000Z-100912T1200Z/
/NULM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
732 PM CDT SAT SEP 4 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE MINNESOTA RIVER AT NEW ULM.
* AT  3:33 PM SATURDAY THE STAGE WAS 791.3 FEET. 
* FLOOD STAGE IS 796.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 795.1 FEET 
  EARLY FRIDAY MORNING.
* IMPACT...AT 795.0 FEET...FLOOD WATERS BEGIN TO IMPACT THE ACCESS 
  ROADS IN THE FLOODPLAIN.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Sep 3, 5:50 AM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Sep 3, 5:50 AM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
550 AM CDT FRI SEP 3 2010

.DISCUSSION...ISSUED 331 AM CDT FRI SEP 3 2010
THE DAY AHEAD WILL BE A WINDY ONE AS A LOW PRESSURE SYSTEM OVER LAKE
SUPERIOR DEEPENS WHILE MOVING SLOWLY NORTHEAST. VERY CYCLONIC FLOW
ACROSS THE CWA TODAY WITH 850MB WINDS PROGGED TO INCREASE TO AROUND
50 KNOTS FROM 12Z TO 18Z ACROSS WESTERN AND SOUTHERN MN. GUIDANCE
NOT VERY SUPPORTIVE OF STRONG WINDS TODAY BUT VERTICAL PROFILES FROM
THE RUC/NAM/GFS PAINT A DIFFERENT PICTURE WITH 30 KNOT WINDS AT
200-300 FEET ABOVE THE SURFACE AT KRWF AND KFRM. WINDS ARE ALIGNED
IN THE VERTICAL WITH TOP OF THE CHANNEL MOMENTUM PEAKING OUT NEAR 45
KNOTS. LAPSE RATES ARE STEEP ACROSS OUR WESTERN AND SOUTHERN CWA
WHERE LESS CLOUD COVER IS EXPECTED. THEREFORE...HAVE ISSUED A WIND
ADVISORY TODAY FROM WEST CENTRAL INTO SOUTH CENTRAL MN. AREAS OF MN
TO THE NORTH AND EAST OF THE ADVISORY WILL HAVE TO BE WATCHED BUT
WITH CLOUD COVER EXPECTED TO BE MORE EXTENSIVE...MIXING SHOULD BE
LESS WITH WINDS MORE IN THE 20 TO 30 MPH RANGE.

SOME SHOWERS FORECAST FOR AREAS OF FAR EASTERN MN AND WEST CENTRAL
WI TODAY AS THE LOW/MID LEVEL COLD POCKET/TROUGH MOVES THROUGH DURING
THE LATE MORNING AND EARLY AFTERNOON HOURS. PRETTY MUCH ENDED UP
WITH SREF PROBABILITIES OF 20 TO 40 PERCENT FROM WEST TO EAST.
TRIMMED BACK HIGHS A LITTLE TODAY OVER MOS AS MIX DOWN HIGHS WERE
QUITE LOW.

CONDITIONS IMPROVING TONIGHT AS HIGH PRESSURE BUILDS IN FROM THE
WEST. THIS WILL LEAD TO A VERY PLEASANT SATURDAY/SATURDAY NIGHT AS
THE HIGH MOVES ACROSS THE FA.

THINGS BEGIN TO CHANGE ON SUNDAY AS LOW PRESSURE BEGINS TO DEVELOP
OVER THE CENTRAL PLAINS. WARM ADVECTION WILL GET UNDERWAY AND BY
SUNDAY NIGHT MID LEVEL FRONTOGENESIS AND ELEVATED INSTABILITY ARE
SPREADING INTO SOUTHERN MN. AS A RESULT...ADDED SOME SMALL POPS
SUNDAY NIGHT ACROSS WEST CENTRAL INTO SOUTH CENTRAL MN.

MONDAY LOOKING TO BE AN ACTIVE WEATHER DAY AS THE AFOREMENTIONED
LOW PRESSURE SYSTEM MOVES INTO MN DURING THE DAY. A WARM FRONT
WILL BE MOVING NORTHWARD DURING THE MORNING ACROSS SOUTHERN AREAS
OF THE STATE WITH A COLD FRONT SWEEPING ACROSS SOUTHWEST AND SOUTH
CENTRAL AREAS OF MN DURING THE AFTERNOON. CURRENT SEVERE WEATHER
PARAMETERS FROM THE GEM AND ECMWF LOOK PRETTY GOOD FOR THE SOUTH
HALF OF MN. THIS SYSTEM SHOULD CLEAR THE AREA BY LATE TUESDAY WITH
HIGH PRESSURE BUILDING IN FOR WEDNESDAY. IT LOOKS LIKE ANOTHER
STRONG LOW PRESSURE SYSTEM COULD BE MOVING IN LATE NEXT
WEEK/WEEKEND.

&&

.AVIATION... /12Z TAF ISSUANCE/
CIRCULATION AROUND A LOW PRESSURE AREA NORTH OF THE GREAT
LAKES...WILL CONTINUE TO SPREAD CLOUDS OVER THE EASTERN TWO THIRDS
MN AND WISCONSIN TDA. CLOUD HEIGHTS WILL VARY WIDELY...RANGING FROM
2000-5000 FEET AGL ALONG WITH ISOLD -SHRA...MAINLY EAST OF A LINE
FROM KSTC...KMSP TO KFBL.  SCATTERED TO BROKEN CLOUDS ROUGHLY
BETWEEN 3000-5000 FEET EXPECTED OVER SOUTHWEST MN.  GUSTY NORTHWEST
WINDS OF 25-35 KNOTS WILL BE FACTOR.  AS THE SFC RIDGE BUILD OVER
THE TAF SITES LATER TODAY AND TONIGHT...EXPECT WINDS TO DIMINISH TO
UNER 10 KNOTS BY MIDNIGHT.  THERE COULD BE SOME PATCHY FOG IN LOW
LYING AREAS...ESPECIALLY OVER THE SOUTHERN MN...WHERE THE GROUND
REMAINS VERY MOIST.  OUTLOOK FOR SATURDAY...VFR CONDS WITH LIGHT
NORTHWEST WINDS.

KMSP...OCNL MARGINAL VFR CONDS THIS MORNING...WITH CEILING ROUGHLY
BETWEEN 2500-3500 FEET AGL. CEILING LIFTING AROUND 3500-5000 FEET
AGL THIS AFTN.  NW WINDS 20-30 KNOTS WITH GUST TO 38 KNOTS AT
TIMES.  CONDS IMPROVING AS HI PRES RIDGE BUILDS OVER THE AREA LATER
TODAY AND TONIGHT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY FROM 8 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
     FOR BLUE EARTH-BROWN-CHIPPEWA-FARIBAULT-FREEBORN-LAC QUI
     PARLE-LE SUEUR-MARTIN-NICOLLET-REDWOOD-RENVILLE-SIBLEY-
     STEELE-WASECA-WATONWAN-YELLOW MEDICINE.

WI...NONE.
&&

RAH/JM
Hazardous weather outlook, Sep 3, 3:47 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
347 AM CDT FRI SEP 3 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
040900-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
347 AM CDT FRI SEP 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

IT WILL BE QUITE WINDY ACROSS THE REGION TODAY AS A STRONG LOW
PRESSURE SYSTEM OVER LAKE SUPERIOR MOVES SLOWLY NORTHEAST. A WIND
ADVISORY COVERS WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA WHERE
NORTHWEST WINDS OF 30 TO 35 MPH ARE EXPECTED ALONG WITH GUSTS TO
45 MPH. WINDS ELSEWHERE ACROSS THE OUTLOOK AREA WILL BE IN THE 20
TO 30 MPH RANGE WITH GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE CENTRAL PLAINS ON
SUNDAY AND THEN MOVE INTO MINNESOTA ON MONDAY. THUNDERSTORMS ARE
POSSIBLE ACROSS SOUTHERN MINNESOTA SUNDAY NIGHT AND ACROSS ALL OF
THE OUTLOOK AREA ON MONDAY. A FEW OF THE STORMS COULD BE SEVERE ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 2:53 AM CDTWind AdvisoryMPXBlue Earth, Brown, Chippewa, Faribault, Freeborn, Lac qui Parle and 10 more14 hr
Sep 3, 11:19 AM CDTRiver Flood WarningMPXRedwood47 hr

Nearby

River Flood Warnings in Minnesota, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.